• question-icon

    Would accidental rupturing of a Gabapentin capsule in the trachea cause complications?

default
Posted on Thu, 29 Jun 2017 in General Health
Question: I was taking my night time medication (2 gabapentin capsules, 1 pantoprazole, 1 atorvastatin and 1 fish oil pill. one of the gabapentin somehow went down my windpipe. I finally coughed it up but it had already burst. Any danger beside the awful taste and burning? I am drinking lots of water...
doctor
Answered by Dr. Lekshmi Rita Venugopal 50 minutes later
Brief Answer:
Nothing to be worried about. Gabapentin will not cause any damage to lungs

Detailed Answer:
Hello,
Thank you for trusting HealthcareMagic

Since you were able to cough up the medication and not experiencing any breathing difficulty right now, there is nothing to be worried about. Gabapentin will not damage your bronchial or lung epithelium.
You can continue taking next scheduled dose of Gabapentin .
No more treatment/intervention is needed .There is nothing to be worried about.
Please be advised to be very careful while swallowing food and medications. Avoid talking/laughing while swallowing to prevent choking in future.

Hope this answers your question
Please address further questions here
Regards
Dr.Lekshmi
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 3187 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Taking next

doctor1 MD

I'm paranoid schizophrenic and not on medication but my paranoia is extreme and I'm finally accepting its out of control. What do I do?

doctor1 MD

Hello, My dog is immunized and made a small scratch with its nail, while it was playing with me. Prior to it, the dog was kept in a kennel for a...

doctor1 MD

I took the Next Choice pills two and a half weeks ago & exactly one week after I had some brown spotting that subsided in 4 days. Yesterday (2.5...

Get personalised answers from verified doctor in minutes across 80+ specialties

156 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Lekshmi Rita Venugopal
  • Q - Suggest treatment for chronic rhinosinusitis

  • Q - Suggest treatment for chronic constipation

  • Q - What causes severe muscle and upper body pain?

  • Q - Suggest remedies for delayed menstrual bleeding

  • Q - What causes intermittent sharp pain in the groin area while walking?

  • Q - Suggest ways to deal with behavioral volatility and emotional outbursts...

  • Q - Suggest treatment for pinched nerve spasms in the shoulders, neck and arms

  • Q - What do itchy rashes on the legs indicate?

  • Q - Suggest treatment for rashes between leg and scrotum

  • Q - What are the interactions when Bisoprolol, Amlodipine, Lisinopril and...

backtotop2